MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26924
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Difficult to Remove (1528); Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stent strut was damaged.An innova vascular 8 x 40 x 130 was selected for use in a planned intervention to treat the patient's peripheral artery disease.The target lesion was reported to be 75% stenosed with severe calcification and mild tortuosity.Bilateral groin access was attained with 6fr sheaths.The physician completed intravascular lithotripsy (ivl) of the right common and external iliac, first with a 6 mm non-boston scientific ivl device or a non-boston scientific 0.014 300 cm wire.It was determined that no stent was needed on the right side.The physician moved to the left groin sheath with the non-boston scientific ivl device and treated the common and external iliac over the 0.014 wire.Post ivl, there was a small dissection of the left external iliac.The physician decided on an innova vascular 8 x 40 x 130 for the area.The stent was prepped properly and inserted over the 0.014 wire and was deployed fully in the correct position of the dissection.When the physician went to pull the delivery system out of the patient, the delivery system began to catch on the stent strut and malformed the stent slightly.The physician stopped immediately and advanced the delivery system back into the patient.The thumbwheel was rotated a few more times and the pull grip was pulled to ensure the stent was full deployed.The stent appeared to be full detached from the delivery system on x-ray.The physician was then able to remove the delivery system without causing further damage to the stent.The physician decided to post dilate the stent with a 7x40x75 cm mustang balloon.When the balloon was inserted over the 0.014 wire, the balloon did not pass easily through the stent.The physician was advised to exchange the wire from the 0.014 to an unknown 0.035 wire and then inflate the balloon to 1 atm while inserting the balloon through the stent to open the stent where the malformed strut was located.The 0.035 wire provided more support for the balloon to pass, and the physician was able to successfully inflate, and post dilate the stent.The balloon was removed with no issue and the final angiogram showed the stent was wide open without flow limitation or damage to the artery.The procedure was completed and there were no reported patient complications.The patient was expected to fully recover.
 
Additional Manufacturer Narrative
Media analysis: the complaint device was not received at the complaint investigation site for analysis.Media was provided in the form of a photo.The photo appeared to show the stent deployed in the lesion.

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17494659
Report Number2124215-2023-42152
Device Sequence Number12718207
Product Code NIP
UDI-Device Identifier08714729874171
UDI-Public08714729874171
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2026
Device Model Number26924
Device Catalogue Number26924
Device Lot Number0027152285
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2023
Initial Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7X40X75 CM MUSTANG BALLOON
Patient Age71 YR
Patient SexMale
Patient Weight62 KG
Patient RaceWhite